Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Diagnosed schizophrenia and sleep apnea. Taking ARIP. Having nausea, vomiting and anxiety. Suggestions

User rating for this question
Answered by

Practicing since : 2004
Answered : 1835 Questions
Dear Dr,

I was diagnosed with schizophrenia 2 years back , what led me to this point in life is a long story , briefly I was married in 2008 and my wife turned out to be abusive , controlling , totally unemotional and exploitative. I was a victim of domestic violence and suffered tremendously during 8 months of marriage . I had problems with sleep before marriage and was diagnosed with sleep apnea which became another reason for my abuse . i am still using the sleep app machine.

After returning to india from USA where i was during these months. i was left shattered , unable to sleep, very angry , just wasnt able to think about anything but revenge and was angry with myself for all that had happened to me . After a messy divorce, I was diagnosed with PTSD and serevere depression by a psychiatrist in my home town and was given daxid 100 mg . In the meanwhile i did some research online and figured out that what happened to me is not unique in fact the behavior of my wife was similar to that of a psychopath. I was horrified and scared onlearning this in this duration i was also getting stalked by her family even after divorce , i decided revenge is not an option and decided to totally disconnect with them . Unfortunately behavior of other relatives towards me didnt help , I started analyzing them psychopathic traits as well and was convinced one or 2 of them fit the XXXXXXX learning this i decided to have no nocontact with anyone who has psychopathic tendencies , ofcourse nobody understood what i meant this created a lot of tension in the family and more stress for me .
I wasnt able to concentrate on anything else in my life and i was out of job for almost 2 years . This is when i saw a psychiatrist in delhi and she diagnosed me with schizophrenia , she put me and sizodon forte immediately and all of a sudden i was able to sleep and stopped worrying about who is a psychopath or not , i started concentrating on my self and got a job , But after 1 year on the medicine i started seeing breast enlargement and reported this to the doc she initially ignored my observation but after 5 months condition became more serious
she changed the medication to ARIP 15 mg . But since then i have had a lot of nausea and vomiting , anxiety , and can hardly sleep . on my next visit she increased the dosage to 20 mg and 150 mg daxid , due to nausea and anxiety i decreased the medication to half tablet of 20 mg and 100 mg daxid as i was having problem in ejaculation as well. right now i am unable to sleep peacefully and keep waking up thru out the night , Please help. i Was prescribed stilnot by her for sleeping but that hasnt help either ,I am having lot of anxiety and uneasiness PLease advise what should i do my ultimate goal is leave this medication and lead a normal life .
Posted Sun, 16 Jun 2013 in Mental Health
Answered by Dr. Ashish Mittal 23 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     33 year old male
•     Known case of Sleep apnea , PTSD and Schizophrenia
•     History of good response to Sizodone forte.
•     Complaints of: anxiety, uneasiness and decrease sleep after change in medicines.

It is good to see such a nice and detail description of the problem. Schizophrenia is severe problem compare to anxiety, PTSD and insomnia. Recurrence of schizophrenia may lead to all such symptoms. In schizophrenia, because of illness, it is difficult for patient to identify symptoms, so it is better not to alter doses yourself.

You started on Sizodone forte, which show good improvement in your case. It also have very good anti anxiety and sleep inducing action without risk of addiction. Ejaculation problem is common with daxid.

During treatment it is better to keep patient on medicine, on which he has responded, like sizodone in your case. If some side effect occur like breast enlargement, then it is better to reduce dose of medicine rather than changing it.

In my opinion, currently it is better to discuss your current symptoms with your current psychiatrist, so that appropriate step can be taken after evaluation and mental status examination. If you are in Delhi NCR, then you can visit me in Gurgaon.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor